Alert archive / Louisiana / Tornado Warnings in 2020

Tornado Warning 77, NWS New Orleans, LA

August 26, 2020Wilkinson County, Mississippi; 4 parishes in Louisiana

NWS New Orleans, LA issued this tornado warning at Aug 26, 2020, 7:11 PM CDT for Wilkinson County, Mississippi; 4 parishes in Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2020, 7:11 PM CDT (00:11 UTC)
Expired
Aug 26, 2020, 8:15 PM CDT
In force
64 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Livingston Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 2:41 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2020-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1989 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2020-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1989 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

983 
WFUS54 KLIX 270011
TORLIX
LAC033-037-063-125-MSC157-270115-
/O.NEW.KLIX.TO.W.0077.200827T0011Z-200827T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
711 PM CDT Wed Aug 26 2020

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northeastern West Feliciana Parish in southeastern Louisiana...
  Northwestern Livingston Parish in southeastern Louisiana...
  Central East Feliciana Parish in southeastern Louisiana...
  Northeastern East Baton Rouge Parish in southeastern Louisiana...
  South central Wilkinson County in southern Mississippi...

* Until 815 PM CDT.
    
* At 710 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Watson, or 8 miles northeast of Denham Springs,
  moving northwest at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Pride around 725 PM CDT.
  Zachary around 740 PM CDT.
  Slaughter around 745 PM CDT.
  Jackson and Wilson around 800 PM CDT.
  Spillman around 810 PM CDT.
  Wakefield around 815 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3085 9149 3107 9123 3067 9089 3065 9090
      3065 9088 3057 9081 3052 9088
TIME...MOT...LOC 0010Z 138DEG 28KT 3059 9089 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

PG
1 follow-up statement
123 
WWUS54 KLIX 270115
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
815 PM CDT Wed Aug 26 2020

LAC033-037-063-125-MSC157-270125-
/O.EXP.KLIX.TO.W.0077.000000T0000Z-200827T0115Z/
West Feliciana LA-Livingston LA-East Feliciana LA-
East Baton Rouge LA-Wilkinson MS-
815 PM CDT Wed Aug 26 2020

...THE TORNADO WARNING FOR NORTHEASTERN WEST FELICIANA...NORTHWESTERN
LIVINGSTON...CENTRAL EAST FELICIANA...NORTHEASTERN EAST BATON ROUGE
PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTH CENTRAL WILKINSON
COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana.

LAT...LON 3085 9149 3107 9123 3067 9089 3065 9090
      3065 9088 3057 9081 3052 9088
TIME...MOT...LOC 0115Z 138DEG 28KT 3096 9128 

$$

MEFFER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 26, 4:38 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 26, 4:38 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
438 PM CDT Wed Aug 26 2020

.SHORT TERM...

Hurricane Laura has rapidly intensified in the north-central Gulf
of Mexico today and is a strong category four storm, moving
towards the southwest Louisiana coastline. An outer band of Laura
has produced several small tornadic cells across the area this
afternoon. The forecast for our area is generally unchanged. The
strongest sustained winds will be felt along our coastline west of
the mouth of the Mississippi River and secondarily along the
Atchafalaya River basin. Surge and coastal flooding will continue
to be a concern this evening with the levels higher closer to the
center. As the outer bands of Laura pass through the area this
evening and tonight the main concern will be more tornadic and
will transition to heavy rain as Laura moves north into central
and northwest Louisiana tomorrow.

There are several watches, warnings and advisories in effect for
the area. Please refer to the Hurricane Local Statement and local
products for specific information on these hazards.

.LONG TERM...

It's probably not a surprise to anyone that the vast majority of
time today was spent on the short term part of the forecast. Rain
chances will be elevated through the weekend as Laura moves north
and then east as the system gets caught in the westerlies.

&&

.AVIATION...

Conditions have begun to deteriorate at some of the southernmost
terminals as Laura continues towards a landfall near the
Texas/Louisiana border and outer bands move into the area. Expect
periods of gusty winds and heavy rain possible at all terminals
with the higher likelihood as you move towards the coast. Will
handle TAFs with amendments as needed.

&&

.MARINE...

It goes without saying that the marine forecast is not a good
one. Tropical Storm conditions are expected west of the
Mississippi River with small craft conditions across the rest of
the coastal waters. Conditions will begin to slowly improve by
Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  86  75  87 /  50  80  40  80
BTR  79  87  76  89 /  80  90  40  80
ASD  78  90  76  90 /  60  90  40  80
MSY  81  89  79  90 /  80  80  40  70
GPT  80  87  77  87 /  40  70  40  70
PQL  78  90  76  89 /  40  60  40  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034-046-047-056-059-065>069.

     Storm Surge Warning for LAZ056-059-065>069.

     Flash Flood Watch through Thursday evening for LAZ034>037-
     046>050-056>059-065>067-071-072.

     Coastal Flood Warning until 9 AM CDT Friday for LAZ040-049-050-
     057-058-060>062-064-070-072.

     Wind Advisory until 7 PM CDT Thursday for LAZ035>037-040-048>050-
     057-058-060>064-070>072.

GM...Tropical Storm Warning for GMZ550-552-555-570-572-575.

     Small Craft Advisory until 7 PM CDT Thursday for GMZ530-532-534-
     536-538-557-577.

MS...Flash Flood Watch through Thursday evening for MSZ068>070.

     Coastal Flood Warning until 9 AM CDT Friday for MSZ080-081.

     Wind Advisory until 7 PM CDT Thursday for MSZ068-069.

     Coastal Flood Advisory until 9 AM CDT Friday for MSZ082.

GM...Tropical Storm Warning for GMZ552-555-570-572-575.

     Small Craft Advisory until 7 PM CDT Thursday for GMZ532-534-536-
     538-557-577.

&&

In the hours before

Special weather statement, Aug 26, 1:39 PM CDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
139 PM CDT Wed Aug 26 2020

LAZ034-046>050-056>059-067-261945-
Iberville-Livingston-Ascension-Pointe Coupee-Lower
Lafourche-Assumption-St. John The Baptist-West Baton Rouge-Upper
Lafourche-St. James-East Baton Rouge-
139 PM CDT Wed Aug 26 2020

...A LINE OF SHOWERS WILL AFFECT SOUTHWESTERN ST. JOHN THE BAPTIST...
ASCENSION...ST. JAMES...WEST BATON ROUGE...SOUTHWESTERN POINTE
COUPEE...SOUTHWESTERN LIVINGSTON...IBERVILLE...NORTHEASTERN
LAFOURCHE...SOUTH CENTRAL EAST BATON ROUGE AND NORTHERN ASSUMPTION
PARISHES...

At 137 PM CDT, radar indicated showers were located along a line
extending from 9 miles east of Lake Fausse Pointe to Chackbay to 9
miles northeast of Port Fourchon. Movement was northwest at 35 mph.

Wind gusts up to 50 mph are possible with these showers. Tornadoes
may develop and move rapidly within this squall line.

Locations impacted include...
Baton Rouge, Gonzales, Donaldsonville, Plaquemine, Port Allen,
Napoleonville, Cut Off, Oak Hills Place, Galliano, Larose, Reserve,
St. Gabriel, Gramercy, Addis, Lutcher, Brusly, Lockport, Golden
Meadow, White Castle and Livonia.

If outdoors, consider seeking shelter inside a building. Stay tuned
for possible tornado warnings if rotation is noted on radar.

LAT...LON 3060 9175 3039 9076 3002 9052 2990 9054
      2979 9046 2976 9037 2940 9009 2925 9011
      2926 9012 2982 9072 2995 9125 3004 9123
      3010 9146 3023 9148 3026 9159 3045 9164
      3050 9175
TIME...MOT...LOC 1837Z 151DEG 30KT 3005 9149 2988 9076 2919 9005

24/RR
Local storm report, Aug 26, 1:57 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 PM CDT WED AUG 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TORNADO          PAINCOURTVILLE          29.99N 91.05W
08/26/2020                   ASSUMPTION         LA   PUBLIC

            PUBLIC CALLED IN REPORT OF A TORNADO TOUCHDOWN NEAR
            PAINCOURTVILLE. NO DAMAGE REPORTED.

&&

DMANNING
Special weather statement, Aug 26, 2:46 PM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
246 PM CDT Wed Aug 26 2020

LAZ034>036-046>050-057>060-262045-
St. Charles-Iberville-Livingston-Ascension-East Feliciana-Pointe
Coupee-St. John The Baptist-West Baton Rouge-Upper Lafourche-St.
James-East Baton Rouge-West Feliciana-
246 PM CDT Wed Aug 26 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOHN THE BAPTIST...
ASCENSION...NORTHEASTERN ST. JAMES...ST. CHARLES...SOUTHERN WEST
FELICIANA...WEST BATON ROUGE...POINTE COUPEE...LIVINGSTON...
SOUTHWESTERN EAST FELICIANA...NORTHEASTERN IBERVILLE...NORTHEASTERN
LAFOURCHE AND EAST BATON ROUGE PARISHES...

At 245 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Krotz Springs to near St. Gabriel to
6 miles northeast of Larose. Movement was northwest at 55 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Gonzales, Port Allen,
New Roads, St. Francisville, Reserve, Hahnville, Laplace, Oak Hills
Place, St. Gabriel, Walker, Gramercy, Addis, Lutcher, Brusly,
Livingston and Livonia.

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana.

LAT...LON 3098 9180 3038 9052 3033 9050 3030 9056
      3019 9060 3017 9050 3020 9045 2956 9019
      3025 9105 3053 9174 3071 9173 3086 9182
TIME...MOT...LOC 1945Z 137DEG 50KT 3056 9177 3030 9110 2962 9028

24/RR
Special weather statement, Aug 26, 3:20 PM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
320 PM CDT Wed Aug 26 2020

LAZ059>061-067-068-262045-
St. Charles-Lower Jefferson-Lower Lafourche-Upper Lafourche-Upper
Jefferson-
320 PM CDT Wed Aug 26 2020

...A STRONG THUNDERSTORM WILL AFFECT ST. CHARLES...NORTHEASTERN
LAFOURCHE AND NORTHWESTERN JEFFERSON PARISHES...

At 320 PM CDT, a strong thunderstorm was located 8 miles southwest of
Lafitte, or 9 miles northeast of Cut Off, moving northwest at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Hahnville, Avondale, Paradis, Luling, Boutte, Ama, Bayou Gauche,
Destrehan, Waggaman, St. Rose, Des Allemands, New Sarpy, Barataria,
Lafitte and New Orleans Armstrong Airport.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana.

LAT...LON 2990 9054 2991 9054 2992 9053 3003 9027
      2958 9008 2950 9026
TIME...MOT...LOC 2020Z 153DEG 36KT 2962 9021

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:16 PM CDTTornado WarningLIXAmite29 min
Aug 26, 7:41 PM CDTTornado WarningLIXAmite, Wilkinson40 min
Aug 26, 7:50 PM CDTTornado WarningLIXAmite55 min
Aug 27, 7:01 AM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson40 min
Aug 27, 7:40 AM CDTSpecial Weather StatementLIXAmite, Wilkinson2 hr
Aug 27, 9:29 AM CDTSpecial Weather StatementLIXPike31 min
Aug 27, 10:08 AM CDTTornado WarningLIXPike24 min
Aug 27, 10:58 AM CDTSpecial Weather StatementLIXPearl River62 min
Aug 26, 7:07 PM CDTTornado WarningLIXTangipahoa53 min
Aug 27, 9:18 AM CDTSpecial Weather StatementLIXJefferson27 min
Aug 27, 9:43 AM CDTTornado WarningLIXTangipahoa32 min
Aug 27, 9:45 AM CDTTornado WarningLIXTangipahoa15 min
Aug 27, 9:51 AM CDTRiver Flood WarningLIXSaint Tammany21 hr
Aug 27, 9:53 AM CDTSpecial Marine WarningLIX97 min
Aug 27, 10:23 AM CDTSpecial Weather StatementLIXSaint Tammany, Washington37 min
Aug 27, 11:00 AM CDTSpecial Weather StatementLIXJefferson60 min
Aug 27, 11:39 AM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more3 hr
Aug 27, 1:37 PM CDTSpecial Marine WarningLIX53 min
Aug 27, 4:52 PM CDTSpecial Weather StatementLIXTerrebonne23 min
Aug 27, 5:09 PM CDTSpecial Marine WarningLIX66 min

Nearby

Tornado Warnings in Louisiana, 2020Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.